Jump to content
Sign in to follow this  
steveandbarb1

Ringing In Ears

Recommended Posts

I am currently tapering off Lexapro (10mg) and Clonazepam (was on 3/4 mg day down to 1/4) and going on Remeron (1.5 weeks so far) and I am having fairly constant ringing in the ears. Just wondering if it is withdrawl symptoms of the lexapro or clonazepam or the remeron. Also have ongoing dizziness. It is for constant health worries/anxiety plus triggered anxiety (I know I will get anxious when I go out to dinner with friends thus I get uncomfortably anxious). To complicate matters it appears I have microscopic colitis (besides type 1 diabetes 45 years, hypothyroid, etc)

thanks

Share this post


Link to post
Share on other sites

I'm taking 45mg of Mirtazapine at the moment and when I stopped taking Olanzapine in September, I for some reason developed tinnitus (in my case it's a high frequency ring) in my right ear which I still have.

I wondered if it could be the Mirtazapine, but it's strange why I never had it before whilst on the Olanzapine and why it's suddenly occured on stopping it.

I now get a whirring sound when I hear a car or heavy traffic, and notice that the ringing gets worse when I bend down or move my head downward.

Share this post


Link to post
Share on other sites
Guest lucyvp

Welcome s&b,

I took remeron for a dozen years, and never experienced this side effect. On the other hand, I have heard of ringing in the ears resulting from withdrawal from some AD medications. I would recommend that you consult your doctor about this symptom. I hope you are feeling better soon.

Share this post


Link to post
Share on other sites

Do you have ringing in only 1 ear or both. I have the worst ringing in left ear, but I have been a chronic teeth grinder for 20 years, and sometimes don't wear my nightguard. But my gawd! since taking this Geodon the ringing is quite loud in left ear. Please make it stop! LOL. I used to think I was just punchy on not enough sleep now I know it leads to mania like I am feeling today.

Share this post


Link to post
Share on other sites

I was put on remeron for anxiety/depression following a surgical complication. I had a CSF leak following spinal surgery that failed to be stopped by both conservative treatment and then re-operation. The CSF leak gave me wicked tinnitus and headaches so the remeron was prescribed to help me sleep, lift my spirits and get through a lengthy healing process.

All sounds good except that as I increased my remeron slowly to 30mg was noticing worsening high frequency tinnitus, dozed feeling and unbelievably labile emotions. I was crying at sad songs, red lights and cold coffee. I had no previous psych history (well - I did whine a bit with cold coffee) so all this was very new and unpleasant to me. Kept up the 30mg for 3 weeks hoping the sunny days were just ahead but things only got worse. As soon as I cut back to 15mg all improved again.

Currently I'm on just 7.5mg and it helps me sleep but given this drug seems to have more side effects than positive effects with me I think it will go into the bin.

I've scoured the research on the drug. There are no reports of it causing tinnitus and the patient forums mention it only occasionally. It's close relative, mianserin, has been associated with tinnitus though. My case is not really clear given my original tinnitus was caused by a CSF leak.

Share this post


Link to post
Share on other sites

I started experiencing tinnitus a few weeks after starting Remeron. I am also on Lexapro. It's pretty loud, in both ears. Really annoying. Not sure whether it's the combination of drugs, the Remeron, the Lexapro or what. Maybe I had tinnitus that I never really noticed and the Remeron made it more pronounced.

Share this post


Link to post
Share on other sites

A lot of people I know have the ringing (tinnitus) in their ears after taking antidepressants or benzos. Sometimes it goes away and sometimes... it's permanent. It's a pretty crappy side effect.

Share this post


Link to post
Share on other sites

A lot of people I know have the ringing (tinnitus) in their ears after taking antidepressants or benzos. Sometimes it goes away and sometimes... it's permanent. It's a pretty crappy side effect.

 

 

Yes it can be an annoying side effect. Mine was because one of the medications I was on was giving me high blood blood pressure. They gave me a beta blocker to calm me down....and it kind of went away but it comes and goes....

Share this post


Link to post
Share on other sites

I have the ringing in my ears .had it all my life , but this past year it's become so loud in my left ear. I have lost some hearing and was advised to get a hearing aide , plus I have the vertigo which causes so much dizziness and nausea. It's driving me crazy. Some days I just want to scream . I wish there was a medication that would stop the constant noise .

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...